Jump to content

JennyW


JennyW

Recommended Posts

Hi I'm a 53 yo mother of three and have been on Aropax (paroxetine) for over 16 years. Have mostly felt good as I was first placed in it to treat anxiety and I am much less anxious now - the monkey chatter went away. The last ten years I have become intolerant to lots of foods, suffered with excessive sweating and for the last six months small fibre neuropathy which mainly effects my feet but is travelling up my legs. No other cause has been identified for this condition and my doctor thinks it may be from the long term use of paroxetine. I have also gained a lot of weight and exercise programs and dieting have not made any difference- I feel old and fat whereas I was always slim and healthy. I need to get off this horrible drug before I develop any other side effects as I refuse to take other drugs to counter the effects of this one. I would like to know if anyone else has these side effects and whether they improved once off the drug.

Link to comment
  • Administrator

Hi, Jenny.

 

Welcome to Surviving Antidepressants.

 

Yes, a lot of people report the type of symptoms and side effects you are listing. I'm glad your doctor is aware of the problems these drugs cause, as many doctors are not. 

 

Some information about tapering paroxetine: 

 

Tips for tapering off Paxil (paroxetine)

 

Why taper by 10% of my dosage?

 

Micro-taper instead of 10% or 5% decreases

 

The Brassmonkey Slide Method of Micro-tapering

 

Some information about withdrawal:

 

How psychiatric drugs remodel your brain

 

Healing from antidepressants. Patterns of recovery video (4 minutes)

 

The Windows and Waves Pattern of Stabilization

 

 

Please add a signature.  Include drugs, doses, dates, and discontinuations & reinstatements in the last 12-24 months. Also include supplements. This will help us give you the most accurate advice we can. 

  • Any drugs and supplements prior to 24 months ago can just be listed with start and stop years. 
  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago) 
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016. 
  • Please leave out symptoms and diagnoses. 
  • A list is easier to understand than one or multiple paragraphs. 
  • This is a direct link to your signature:  Account Settings – Create or Edit a signature.

Please continue to use this thread to document your taper and to ask questions. 

Drug free May 22, 2015 after 30 years of neuroleptics, benzos, z-drugs, so-called "anti"-depressants, and amphetamines 

 

My Success Story:  Shep's Success: "Leaving Plato's Cave"

 

And what is good, Phaedrus, and what is not good — need we ask anyone to tell us these things? ~ Zen and the Art of Motorcycle Maintenance


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

 

Link to comment
On 4/15/2019 at 7:37 AM, JennyW said:

Hi I'm a 53 yo mother of three and have been on Aropax (paroxetine) for over 16 years. Have mostly felt good as I was first placed in it to treat anxiety and I am much less anxious now - the monkey chatter went away. The last ten years I have become intolerant to lots of foods, suffered with excessive sweating and for the last six months small fibre neuropathy which mainly effects my feet but is travelling up my legs. No other cause has been identified for this condition and my doctor thinks it may be from the long term use of paroxetine. I have also gained a lot of weight and exercise programs and dieting have not made any difference- I feel old and fat whereas I was always slim and healthy. I need to get off this horrible drug before I develop any other side effects as I refuse to take other drugs to counter the effects of this one. I would like to know if anyone else has these side effects and whether they improved once off the drug.

Hello I am 55. 

i have recently been diagnosed with Neuropathy. Symptoms are cold and numb areas on my feet and hands. 

No history of this in the family. The podiatrist said it could be an effect from venlafaxine.meds. I am at the moment tapering off this meds. 

Goid luck with your progress. This website really is the best for advise and guidance. X

1984 to present date various ADs.1995-present Thyroxine 100 mcg. 19 Feb 2019 stopped Venlafaxine 150mg cold turkey. 06 March 2019 restarted Ven 125mg. 04 April 2019 9 beads. 02 May 2019 8 beads 01July 2019 7 beads.18 Aug 2019 6 beads. 24 Sept 2019 5.50 beads. 11 October 2019 5 beads 62.50 mg 5th May 2020 Reinstated Ven 125 mg XR 9 pills 9th Nov 2020 Update Started splitting dose 5th Nov 5 pills 9.15am & 4 pills 10.15am 7th Nov 5 pills 9.15am & 4 pills 11.15am 8th Nov 5 pills 9.15am & 4 pills 12.15pm 9th Nov 5 pills 9.15am & 4 pills 1.15pm 10th Nov 5 pills 9.15am & 4 pills @ 10.15am and holding.

02/02/2021 can’t stabilise without symptoms. 
03/02/21 9 mini pills @ 10am 

Omega 3 EPA 955 mg & DHA 825 mg & Mag Glyc 250mg

Link to comment

Hi JennyW.  Welcome to SA.   You will find lots of help here from very smart and experienced mods as well as SA members.   Posting your drug history in your signature will get you on your way.   Feel free to ask questions.

G.

  

Hydrochlorothiazide 25 mg, Multi vit., Calcium, D3,  Magnesium, Fish Oil, Melatonin,  Ambien 3.3 mg 1 or 2X/mo.  Benadryl-seldom, .......2002 - eliminated alcohol

2002- Paxil - 20 mg (3 WD attempts: 2005, 2008, 2010)

2011 - 30 mg 

2018 - 40 mg- Sept to Nov} {Dec - 37.5}

Jan 2, 2019 - 35 mg

Jan 11 -  33.75 mg

Jan 28 - 32.5 mg

Feb 4 -  33.75 mg 

Mar 4 - 32 mg

Mar 30 - 30 mg

 

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy